Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 2, NWS Morristown, TN

April 19, 201820 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Apr 19, 2018, 3:05 AM EDT for 20 counties in Tennessee. It took effect at Apr 20, 2018, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 3:05 AM EDT (07:05 UTC)
In effect from
Apr 20, 2018, 1:00 AM EDT
Expired
Apr 20, 2018, 9:00 AM EDT
In force
8 hr
Issued by
NWS Morristown, TN

Counties Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 69 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WWUS74 KMRX 190705
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
305 AM EDT Thu Apr 19 2018

...Freezing or near freezing temperatures possible late Thursday 
night and Friday morning across southwest Virginia, east Tennessee,
and southwest North Carolina...

.A ridge of high pressure will build into the southern
Appalachians Thursday night allowing sky to clear with calm
winds. Temperatures are expected to drop into the upper 20s and
lower 30s across across southwest Virginia, northeast Tennessee,
far east Tennessee Mountains, and southwest North Carolina by
early Friday morning...with temperatures in the low to mid 30s
across the central and northern Cumberland Plateau and Tennessee 
Valley.

TNZ012>014-035>040-067>071-073-082>086-191500-
/O.NEW.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger-
Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount-
North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville
305 AM EDT Thu Apr 19 2018 /205 AM CDT Thu Apr 19 2018/

...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM
EDT /8 AM CDT/ FRIDAY...

The National Weather Service in Morristown has issued a Frost
Advisory, which is in effect from 1 AM EDT /midnight CDT/ to 9 AM
EDT /8 AM CDT/ Friday. 

* EVENT...Temperatures in the low to mid 30s for at least two to
  four hours

* TIMING...Late Thursday night through Friday morning.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-191500-
/O.CON.KMRX.FZ.A.0004.180420T0500Z-180420T1300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington TN-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Mountain City, Cosby, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, 
Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon
305 AM EDT Thu Apr 19 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* EVENT...Temperatures dropping into the upper 20s to lower 30s. 
  Temperatures at or below freezing are expected for 1 to 4 
  hours. 

* TIMING...Late Thursday night and Friday morning.

* IMPACTS...Freezing conditions may significantly damage 
  sensitive vegetation. Take steps now to protect tender plants 
  from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill or significantly damage crops and
other sensitive vegetation that are left unprotected.

&&

$$
3 follow-up statements
979 
WWUS74 KMRX 190759
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
359 AM EDT Thu Apr 19 2018

...Freezing or near freezing temperatures possible late Thursday
night and Friday morning across southwest Virginia, east
Tennessee, and southwest North Carolina...

.A ridge of high pressure will build into the southern
Appalachians Thursday night allowing sky to clear with calm
winds. Temperatures are expected to drop into the upper 20s and
lower 30s across across southwest Virginia, northeast Tennessee,
far east Tennessee Mountains, and southwest North Carolina by
early Friday morning...with temperatures in the low to mid 30s
across the central and northern Cumberland Plateau and Tennessee
Valley.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-191600-
/O.UPG.KMRX.FZ.A.0004.180420T0500Z-180420T1300Z/
/O.NEW.KMRX.FZ.W.0007.180420T0500Z-180420T1300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington TN-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Mountain City, Cosby, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, 
Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon
359 AM EDT Thu Apr 19 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...

The National Weather Service in Morristown has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM EDT Friday. The
Freeze Watch is no longer in effect. 

* EVENT...Temperatures dropping into the upper 20s to lower 30s. 
  Temperatures at or below freezing are expected for 1 to 4 
  hours. 

* TIMING...Late Thursday night and Friday morning.

* IMPACTS...Freezing conditions may significantly damage 
  sensitive vegetation. Take steps now to protect tender plants 
  from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ012>014-035>040-067>071-073-082>086-191600-
/O.CON.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger-
Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount-
North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville
359 AM EDT Thu Apr 19 2018 /259 AM CDT Thu Apr 19 2018/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 9 AM EDT /8 AM CDT/ FRIDAY...

* EVENT...Temperatures in the low to mid 30s for at least two to 
  four hours 

* TIMING...Late Thursday night through Friday morning.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$
685 
WWUS74 KMRX 191845 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
245 PM EDT Thu Apr 19 2018

...Freezing or near freezing temperatures possible late tonight 
and Friday morning across southwest Virginia, east Tennessee, and 
southwest North Carolina...

.Temperatures are expected to drop into the upper 20s and lower 
30s across across southwest Virginia, northeast Tennessee, far 
east Tennessee Mountains, and southwest North Carolina by early 
Friday morning...with temperatures in the low to mid 30s across 
the central and northern Cumberland Plateau and Tennessee Valley.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-200900-
/O.CON.KMRX.FZ.W.0007.180420T0500Z-180420T1300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington TN-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Mountain City, Cosby, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, 
Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon
245 PM EDT Thu Apr 19 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...

* EVENT...Temperatures dropping into the upper 20s to lower 30s. 
  Temperatures at or below freezing are expected for 1 to 4 
  hours. 

* TIMING...Late tonight and Friday morning.

* IMPACTS...Freezing conditions may significantly damage 
  sensitive vegetation. Take steps now to protect tender plants 
  from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ012>014-035>040-067>071-073-082>086-200900-
/O.CON.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger-
Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount-
North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville
245 PM EDT Thu Apr 19 2018 /145 PM CDT Thu Apr 19 2018/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/
TO 9 AM EDT /8 AM CDT/ FRIDAY...

* EVENT...Temperatures in the low to mid 30s for at least two to 
  four hours 

* TIMING...Late tonight through Friday morning.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$
550 
WWUS74 KMRX 200759
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
359 AM EDT Fri Apr 20 2018

...Freezing or near freezing temperatures possible late tonight
and Friday morning across southwest Virginia, east Tennessee, and
southwest North Carolina...

.Temperatures are expected to drop into the upper 20s and lower
30s across across southwest Virginia, northeast Tennessee, far
east Tennessee Mountains, and southwest North Carolina by early
Friday morning...with temperatures in the low to mid 30s across
the central and northern Cumberland Plateau and Tennessee Valley.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-201300-
/O.CON.KMRX.FZ.W.0007.000000T0000Z-180420T1300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington TN-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Mountain City, Cosby, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, 
Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon
359 AM EDT Fri Apr 20 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* EVENT...Temperatures in the upper 20s to lower 30s.  
  Temperatures at or below freezing are expected for 1 to 4 hours.
 
* TIMING...Through this morning.

* IMPACTS...Freezing conditions may significantly damage 
  sensitive vegetation. Take steps now to protect tender plants 
  from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are occurring or
are highly likely. These conditions will kill or significantly
damage crops and other sensitive vegetation that are left
unprotected.

&&

$$

TNZ012>014-035>040-067>071-073-082>086-201300-
/O.CON.KMRX.FR.Y.0002.000000T0000Z-180420T1300Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger-
Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount-
North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville
359 AM EDT Fri Apr 20 2018 /259 AM CDT Fri Apr 20 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* EVENT...Temperatures in the low to mid 30s for at least two to 
  four hours 

* TIMING...Through this morning.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be damaged or killed if left
unprotected.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 19, 1:44 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 19, 1:44 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
144 AM EDT Thu Apr 19 2018

.AVIATION...A boundary moving through the area will bring light
scattered showers through the early morning. With the uncertainty
of how much rain will fall at each TAF site...only included VCSH
for now...though KTRI looks to have the best chance for rainfall.
Visibilites and ceilings could be briefly reduced with any rain
that does fall...though left VFR in as prevailing at each site.
Showers should move east of the area by sunrise with dry air
slowly clearing clouds at KCHA and KTYS. KTRI will keep moisture
for BKN skies through the end of the TAF period. Winds will remain
gusty all day with a mid level jet moving through.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late tonight through Friday morning for
     Cherokee-Clay.

TN...Freeze Watch from late tonight through Friday morning for Blount
     Smoky Mountains-Cocke Smoky Mountains-East Polk-Hancock-
     Hawkins-Johnson-Northwest Carter-Northwest Greene-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Sullivan-Unicoi-Washington TN.

VA...Freeze Watch from late tonight through Friday morning for Lee-
     Russell-Scott-Washington-Wise.

&&

JW
Hazardous weather outlook, Apr 18, 2:51 PM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
251 PM EDT Wed Apr 18 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
251 PM EDT Wed Apr 18 2018 /151 PM CDT Wed Apr 18 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Freezing temperatures will be possible Friday morning across
Northeast Tennessee, Southwest Virginia, and the East Tennesse
Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:59 AM EDTFreeze WarningMRXBlount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more29 hr

Nearby

Frost Advisories in Tennessee, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.